Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What causes on and off Hiccups?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
I have been having almost like a "hiccup" feeling in my upper left chest which wakes me up at night - it seems to happen pretty often. Also causing me to jerk slightly...
Posted Mon, 24 Feb 2014 in General Health
Answered by Dr. Abhishek Sharma 2 hours later
Brief Answer: take treatment for reflux Detailed Answer: Hello, Hiccup feeling on and off could be because of the reflux of acid from stomach in the food pipe , because of the acid the muscles of the diaphragm (which separates the chest and abdomen ) get irritated and contract which you feel as hiccup. You must get a Gastroenterologist reference and consult for the problem. Secondly if you snore at night then there are increased chances of acid reflux and so hiccup. If you snore then you must consult an ENT specialist for the same. I advice to my patients to eat frequently like 2 hrly and avoid binge eating or not eating for hours together, secondly go for walk daily , take antacids and antireflux medicines like domperidone.Keep head end of bed elevated. In doubt do reply
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor